MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID TRACHEOSTOMY TUB; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID TRACHEOSTOMY TUB; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/870/080CZ
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a patient's tracheostomy cuff was deflating within 15mins.Re-inflation of the cuff was not effective for the post decuffing regime.Early intervention was required.The patient was fasted for an urgent tracheostomy change.
 
Additional Manufacturer Narrative
H10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.One used decontaminated sample was returned for investigation.The inflation test was repeated on the received sample.It was found that it is not possible to inflate sample because it leaks so badly.Under closer visual inspection we noticed tear in cuff which caused reported leakage.Each cuff shall be tested by customer prior use as per instruction for use: "the integrity of the cuff and inflation system should be checked prior to insertion".Due to fact that cuff leak was observed after placement it is the most probable that reported failure occurred during tracheostomy procedure due to contact with sharp edge which is in conflict with instruction for use: "guard against cuff damage by avoiding contact with sharp edges".The cause of the reported problem was traced to the user manipulation of the device.No lot number was provided; therefore, dhr (device history review) could not be performed.

Brand Name
PORTEX BLUE LINE ULTRA SUCTIONAID TRACHEOSTOMY TUB
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15737851
Report Number3012307300-2022-26793
Device Sequence Number2959085
Product Code BTO
UDI-Device Identifier15019315104862
UDI-Public15019315104862
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/870/080CZ
Device Catalogue Number100/870/080CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown